MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPINDLE FOR EVOLUTION; MISC ORTHO SURGICAL INSTR
Model Number 03.825.002
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Material Integrity Problem (2978); Unintended Movement (3026)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during on an unknown procedure, while malleting inserter, the spindle for evolution unthreaded at the weld.They used another spindle for evolution and was pulled out in the same tray.The procedure was successfully completed with no surgical delay.No adverse patient consequence.Concomitant devices reported: unknown mallet/hammer (part # unknown, lot # unknown, quantity 1).This report is for one (1) spindle for evolution.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 03.825.002, lot h264479: release to warehouse date: june 15, 2017.Supplier: avalign technologies-nemcomed.The raw material was confirmed to be correct per the specification with no relevant non-conformance noted.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was completed: upon visual inspection, the knob was received separated from the spindle.It was observed that the weld around the knob was cracked around the entire circumference.The complaint is confirmed.The superior surface of the knob shows visible signs of impaction consistent with normal use.Since the complaint condition involved a cracked weld, a relevant dimensional check could not be performed.The relevant drawings were reviewed.It was noted that there has been a design change since the product was manufactured enhances weld durability.Therefore, during the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.While no definitive root cause could be determined it is possible that the complaint condition is the result of force applied on the device resulting in stresses beyond the failure limit during usage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6- upon visual inspection, the knob was received separated from the spindle.It was observed that the weld around the knob was cracked around the entire circumference.The complaint is confirmed.The superior surface of the knob shows visible signs of impaction consistent with normal use.Previous investigations with the same nature of the complaint condition determined that the weld was not strong enough to withstand the applied impaction load from normal use.As per device history record document, this device lot was released to warehouse on 15 june 2017.However it was made/ manufactured in may 2017 according to update the spindle drawing and to change the weld specification from lbw 0.2 to gtaw 0.45 with filler to enhance durability.Therefore, during the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.While no definitive root cause could be determined it is possible that the complaint condition is the result of force applied on the device resulting in stresses beyond the failure limit during usage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot : part # 03.825.002 synthes lot # h264479.Supplier lot # h264479.Release to warehouse date: 15 jun 2017.Supplier: (b)(4).The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.Device history review : review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8687036
Report Number2939274-2019-58591
Device Sequence Number2948032
Product Code LXH
UDI-Device Identifier10705034732022
UDI-Public(01)10705034732022
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.825.002
Device Catalogue Number03.825.002
Device Lot NumberH264479
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer06/26/2019
06/29/2021
Initial Report FDA Received Date06/11/2019
Supplement Report FDA Received Date06/27/2019
06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE